PMRGCAuk
7,082 members11,273 posts

joat

Hello again. How wonderful this Forum is. Have read such a lot of posts in the past couple of days, learnt a lot and wish I had known about them at the start of my journey. I am, at the moment, wondering if I have been on the wrong dose from the start (40mg March 2016) for GCAPMR. GP said to reduce quickly and by Dec had gone down to 15mg. Had a severe flare and Rheumy said stay on that. The point is! I read that pain goes when Pred is taken but I have never been without this strong pain in hips, knees and ankles, at times having to take pain killers and not able to go out. Can anyone suggest what I should do as I am now on 10mg and pain still quite bad. Thanks in advance

6 Replies
oldestnewest

Did the pain not improve at the 40mg either? My suspicion would be that it may not be "just" PMR causing the hip, knee and ankle pain. I had hip pain due to bursitis but it faded after a few months on pred at PMR-level doses.

Reply

Thanks for quick reply. Fuzzy head syndrome so probably did not explain correctly that was diagnosed with GCA and put on 40 but PMR did not start until a few months later with pain on right side and ache on left. Infusion in Dec sent the left in overdraft and more pain on right. Am I a mystery? Thought it was PMR because could not get out of bed to get to ensuite two feet away. Have slowly improved a little so must keep aiming for the target I set myself and keep smiling! Blood test on Mon and phone call from GP on Thurs but don`t expect any help.

Reply

Hi Joat, I am sorry about all your pain. When you could not get out of bed what dose of pred were you on?

Reply

Hello piglette. I was on 15 one day 12.5 next, that was last Nov. and was advised to go back to 15.

Reply

Some people need more than that to manage PMR - but there are other causes of similar symptoms.

Reply

Thanks PMRpro. Perhaps I should bring this up with my GP.

Reply

You may also like...